Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 15, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 9, 2017, 4:08 AM CDT for Cimarron County, Oklahoma; 8 counties in Texas. It took effect at Apr 9, 2017, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2017, 4:08 AM CDT (09:08 UTC)
- In effect from
- Apr 9, 2017, 12:00 PM CDT
- Expired
- Apr 9, 2017, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 77 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4454 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
061 WWUS84 KAMA 090908 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 408 AM CDT Sun Apr 9 2017 OKZ001-TXZ001-002-006-007-011-012-016-017-092115- /O.UPG.KAMA.FW.A.0010.170409T1800Z-170410T0100Z/ /O.NEW.KAMA.FW.W.0015.170409T1700Z-170410T0200Z/ Cimarron-Dallam-Sherman-Hartley-Moore-Oldham-Potter-Deaf Smith- Randall- 408 AM CDT Sun Apr 9 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN ONE-THIRD OF THE OKLAHOMA PANHANDLE AND THE WESTERN TWO COLUMNS OF COUNTIES OF THE TEXAS PANHANDLE. The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity...which is in effect from noon today to 9 PM CDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Sherman...Hartley...Moore...Oldham...Potter...Deaf Smith and Randall. * 20 Foot Winds...West and southwest 20 to 30 MPH with higher gusts, shifting to northwest this evening. * Relative Humidity...Falling into the 7 to 12 percent range. * Timing...From noon to 900 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Cockrell For more information from the National Weather Service visit... www.weather.gov/ama
1 follow-up statement
597 WWUS84 KAMA 092142 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 442 PM CDT Sun Apr 9 2017 OKZ001-TXZ001-002-006-007-011-012-016-017-100200- /O.CON.KAMA.FW.W.0015.000000T0000Z-170410T0200Z/ Cimarron-Dallam-Sherman-Hartley-Moore-Oldham-Potter-Deaf Smith- Randall- 442 PM CDT Sun Apr 9 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN THIRD OF THE TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Sherman...Hartley...Moore...Oldham...Potter...Deaf Smith and Randall. * 20 Foot Winds...West to southwest winds of 20 to 30 MPH with higher gusts, shifting to the northwest this evening. * Relative Humidity...Minimum relative humidity values of 6 to 10 percent are expected. * Timing...Until 9 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Andrade For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 9, 12:28 AM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Apr 9, 12:28 AM CDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1228 AM CDT Sun Apr 9 2017
.AVIATION...
06Z TAF Cycle
VFR conditions can be expected at all three TAF sites through 06Z
Monday with mainly considerable high level clouds. Southwest to
west winds 5 to 15 knots will increase to around 10 to 20 knots by
14Z today and then into the 20 to 25 knot range with gusts near 35
knots after 15Z to 16Z today. Winds will become northwest to north
10 to 20 knots after 00Z Monday.
Schneider
&&
.PREV DISCUSSION... /Issued 607 PM CDT Sat Apr 8 2017/
AVIATION...
Southwest winds around 10 knots overnight will increase into the
20 to 25 knot range with higher gusts by mid morning Sunday.
Skies are expected to remain VFR.
PREV DISCUSSION... /Issued 331 PM CDT Sat Apr 8 2017/
DISCUSSION...
Very few changes were needed to the going forecast. Southwest flow
aloft will increase tonight as a speed max passes early Sunday
morning. This speed max will be on the way out by midday Sunday but
enough flow will remain for a breezy day for the Panhandles. A front
will pass Sunday night making for a cooler but pleasant day Monday
as relatively light winds rotate around the dial by Monday night
back to the south.
After a benign Tuesday, precip chances start to ramp up midweek and
will continue off and on through the weekend. Generally light flow
aloft will do 2 things: a) Keep the dryline west and the Panhandles
predominately in an area of Gulf moisture return and b) Keep the
organized severe threat somewhat limited. For the most part, expect
mainly garden variety storms to be most prevalent in the afternoon
hours as any sunshine should bring MLCAPE values above 1000 J/kg
most days. A few strong to severe storms will likely be noted, but
as of now a synoptically-evident organized severe event appears
unlikely through next weekend. Temperatures should be fairly
seasonal through the next week.
Simpson
FIRE WEATHER...
RFTI values will increase to 5 or 6 in the west Sunday afternoon
and have therefore left the Fire Weather Watch in tact despite
transitioning fuels. Further east, low end Red Flag criteria may
well be met weather-wise, but with the fuels not all that
supportive, marginal fire weather doesn't warrant a Fire Weather
Watch issuance at this point.
Simpson
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from this afternoon through this evening for
the following zones: Dallam...Deaf Smith...Hartley...
Moore...Oldham...Potter...Randall...Sherman.
OK...Fire Weather Watch from this afternoon through this evening for
the following zones: Cimarron.
&&
11/3Hazardous weather outlook, Apr 9, 3:57 AM CDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 357 AM CDT Sun Apr 9 2017 OKZ001>003-TXZ001>020-092115- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 357 AM CDT Sun Apr 9 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Critical fire weather conditions are expected across the western one-third of the Panhandles. Elevated fire weather conditions are expected across remaining sections of the Panhandles. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible Tuesday night through Friday across the Panhandles. Isolated strong to severe storms are possible during this time period, but the threat for organized severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions this afternoon and early this evening. Cockrell
Nearby
Red Flag Warnings in Texas, 2017Red Flag Warnings in Oklahoma, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.